MAUDE Adverse Event Report: CARDINAL HEALTH MEXICO PALMAZ GENESIS STENT DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC

CARDINAL HEALTH MEXICO PALMAZ GENESIS STENT DELIVERY SYSTEM; CATHETER, BILIARY, DIAGNOSTIC
Model Number N/A
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 7f mullins sheath 6mmx2cm atb advance pta dilation catheter (cook) 0.021-in hi-torque flex-t¿ guidewire (tyco healthcare; gosport, uk) 6-mm × 2-cm tyshak® ii balloon catheter (b.Braun medical inc).This complaint was identified during a recent clinical evaluation review/literature search of this device.The device is a palmaz stent and the catalog is available but the lot number is not available.The article was published in 2012 and no additional information is available.The device remains implanted and is not available for evaluation.A copy of the publication is attached to this report.The citation is as follows: obayashi, d., singh, h.R., turner, d.R., forbes, t.J., & gowda, s.T.(2012).Transcatheter retrieval and repositioning of embolized stent from the right ventricle in an infant.Texas heart institute journal, 39(5), 639¿643.According to the literature review article by kobayashi, d., singh, h.R., turner, d.R., forbes, t.J., & gowda, s.T.(2012).Transcatheter retrieval and repositioning of embolized stent from the right ventricle in an infant.Texas heart institute journal, 39(5), 639¿643., a palmaz genesis xd 1910 stent was placed across the atrial septum.After stent deployment, part of the non cordis balloon was stuck to the distal stent.The folding of the balloon may have displaced the stent slightly toward the right atrium.One week after implantation, the stent was found to have embolized into the right ventricle.The stent was retrieved and repositioned via transcatheter technique using a non cordis 6f catheter.No further complications reported.There was no evidence of vessel injury.The product was not returned for analysis.No lot number was provided therefore a product history record (phr) review could not be generated.The reported ¿stent migration¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.Vessel characteristics are unknown.As no lot number, catalogue code or other product information was supplied a phr could not be completed.According to the warnings/precautions in the safety information in the instructions for use ¿do not attempt to remove or readjust the stent on the delivery system.To assure full expansion, inflate to at least the recommended nominal pressure as shown on the balloon catheter label.Use only with the recommended balloon dilatation catheters.¿ the use of palmaz stents in the pediatric pulmonary system is not indicated in the labeling and as such is considered off label usage.Migration of the stent may have occurred for a number of reasons, including inadequate expansion at implantation, and somatic growth of the patient resulting in an enlarged pulmonary artery allowing the stent to then migrate.The limited information available does not suggest a design or manufacturing related cause for the reported events; therefore, no corrective/preventive actions will be taken at this time.
 
Event or Problem Description
According to the literature review article by kobayashi, d., singh, h.R., turner, d.R., forbes, t.J., & gowda, s.T.(2012).Transcatheter retrieval and repositioning of embolized stent from the right ventricle in an infant.Texas heart institute journal, 39(5), 639¿643., a palmaz genesis xd 1910 stent was placed across the atrial septum.After stent deployment, part of the non cordis balloon was stuck to the distal stent.The folding of the balloon may have displaced the stent slightly toward the right atrium.One week after implantation, the stent was found to have embolized into the right ventricle.The stent was retrieved and repositioned via transcatheter technique using a non cordis 6f catheter.No further complications reported.There was no evidence of vessel injury.The device will not be returned for evaluation.

Brand Name
PALMAZ GENESIS STENT DELIVERY SYSTEM
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
CARDINAL HEALTH MEXICO
av prado sur 150 2d0 piso
ciudad de mexico 11000
MX  11000
MDR Report Key11856989
Report Number9616099-2021-04570
Device Sequence Number19820693
Product Code FGE
UDI-Device Identifier20705032057452
UDI-Public20705032057452
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K020809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source literature
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPG1910B
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/04/2021
Initial Report FDA Received Date05/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age5 MO
Patient Weight6